MAUDE Adverse Event Report: ARTHREX, INC. PEEK, MENISCAL ROOT REPAIR KIT; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. PEEK, MENISCAL ROOT REPAIR KIT; NON-DEGRADABLE FIXATN FASTENER
Model Number PEEK, MENISCAL ROOT REPAIR KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/13/2024, an fda medwatch notification was received via email.A facility representative reported that the scorpion needle tip from an ar-4550p meniscal root repair with peek swivelock implant system broke off when the scorpion was deployed.The fragments were not retrieved.The surgeon determined the risk outweighed the benefits.This was discovered during a procedure in (b)(6) 2024.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecured grasp of tissue.

Brand Name
PEEK, MENISCAL ROOT REPAIR KIT
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21126213
Report Number1220246-2025-09356
Device Sequence Number6830239
Product Code MBI
UDI-Device Identifier00888867307544
UDI-Public(01)00888867307544(11)240429(17)290331(10)15240858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK, MENISCAL ROOT REPAIR KIT
Device Catalogue NumberAR-4550P
Device Lot Number15240858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown